New York, 2015

Damaging Winds in New York, May 28, 2015

May 28, 2015 · NWS OKX · 2 events in 1 county or zone

A passing cold front triggered some isolated severe thunderstorms, bringing damaging wind gusts and large hail to Westchester County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing cold front triggered some isolated severe thunderstorms, bringing damaging wind gusts and large hail to Westchester County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at May 28, 2:57 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, May 28, 2:57 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT THU MAY 28 2015

.SYNOPSIS...
A COLD FRONT MOVES THROUGH TONIGHT...THEN HIGH PRESSURE RETURNS
THROUGH THE EARLY PORTION OF THE WEEKEND. HIGH PRESSURE THEN GIVES
WAY TO A SLOW MOVING COLD FRONT APPROACHING FROM THE WEST. THE
FRONT EVENTUALLY MOVES IN SATURDAY NIGHT AND STALLS NEAR THE
REGION FOR SUNDAY INTO EARLY NEXT WEEK. HIGH PRESSURE BUILDS IN
FROM THE NORTH LATE TUESDAY INTO MID NEXT WEEK AND ONCE AGAIN
BECOMES ESTABLISHED OFFSHORE IN THE WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 233 IS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MOST OF THE CWA. A COLD FRONT SLOWLY PASSES THROUGH
TONIGHT AND SHOULD CLEAR THE ENTIRE CWA BY DAYBREAK. LIFT ASSOCIATED
WITH THIS FRONT PLUS SOME FROM A SHORTWAVE ALOFT WILL COMBINE WITH
AVAILABLE CAPE TO PRODUCE SCATTERED THUNDERSTORMS...SOME
POTENTIALLY SEVERE EARLY THIS EVENING. MAIN THREATS WITH THESE
THUNDERSTORMS LOOK TO BE STRONG GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS. SMALLER HAIL COULD BE POSSIBLE AS WELL...GIVEN FORECAST
WET BULB ZERO HEIGHTS AND THE AMOUNT OF CAPE IN THE HAIL GROWTH
ZONE...BUT WITH MARGINAL DIRECTIONAL/SPEED SHEAR...SEVERE HAIL NOT
AS LIKELY. EXPECTING DRY WEATHER BY 06Z WITH DIMINISHING CLOUDS.

THERE IS A MDT RISK FOR RIPS AT THE OCEAN INTO THIS EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
DEEP-LAYERED RIDGING WILL PROVIDE THE SUBSIDENCE AND DRYING FOR A
SUNNY DAY ON FRIDAY. MAV/NAM MOS BLEND IN GOOD AGREEMENT...AND WAS
USED FOR HIGH TEMPS. HIGH TEMPS ABOVE AVERAGE...EVEN ACROSS THE
COASTAL ZONES IN SPITE OF A LIGHT ONSHORE FLOW.

CLOUDS AND MOISTURE THEN INCREASE FRIDAY NIGHT. REMAINING DRY...BUT
PATCHY FOG DEVELOPING LATE AT NIGHT. STRATUS DEVELOPMENT ALSO
POSSIBLE FOR THE COASTAL ZONES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE JET STREAM STAYS NORTH OF THE REGION UNTIL EARLY NEXT WEEK WHEN
IT WILL MOVE SOUTH FROM NEW ENGLAND AND THEN WITH RIDGING...THE JET
PUSHES BACK NORTH OF THE AREA MID TO LATE NEXT WEEK. IN THE
MID LEVELS...THE OFFSHORE RIDGE BECOMES LESS AMPLIFIED SATURDAY.
THERE WILL BE A SHORTWAVE MOVING THROUGH SOUTHEAST CANADA FOR THE
REST OF THE WEEKEND...RESULTING IN A BROADENING QUASI ZONAL FLOW
ACROSS THE LOCAL REGION. ANOTHER SHORTWAVE APPROACHES CLOSER TO THE
AREA MONDAY NIGHT AND MOVES ACROSS TUESDAY INTO TUESDAY NIGHT. UPPER
LEVEL RIDGING BUILDS IN THEREAFTER.

A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST SATURDAY. THE
PARENT LOW ATTACHED TO THIS FRONT WILL NOT BE THAT STRONG...SLOWLY
DEEPENING WITH EASTWARD PROGRESS THROUGH SATURDAY AND THEN DEEPENING
MORE WITHIN THE CANADIAN MARITIMES SUNDAY THROUGH SUNDAY NIGHT. THE
COLD FRONT WILL BE MOVING WITHIN INTO THE REGION THROUGH THIS TIME.

THE FRONT WILL THEN STALL NEAR THE REGION WITH LOW PRESSURE AND
INVERTED TROUGH DEVELOPING AT THE SURFACE TO THE SOUTHWEST OF THE
REGION ALONG THE FRONT MONDAY AND MONDAY NIGHT. HIGH PRESSURE
GRADUALLY RETURNS TUESDAY FROM THE CANADIAN MARITIMES...BUT
WEAKENS AND MOVES INTO THE WESTERN ATLANTIC MID TO LATE IN THE WEEK.

IN TERMS OF WEATHER...THERE WILL BE A GRADUAL INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS FIRST NORTH AND WEST OF NYC SATURDAY AHEAD
OF THE COLD FRONT. FARTHER EAST ACROSS LONG ISLAND...CONDITIONS
LIKELY REMAIN DRY THROUGH SATURDAY. THE CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASE SATURDAY NIGHT ACROSS THE WHOLE FORECAST
REGION AND FURTHERMORE ON SUNDAY.

THUNDERSTORMS WILL BE MORE LIMITED SUNDAY AND SUNDAY NIGHT WITH
DECREASING INSTABILITY WITH A MORE NORTHERLY AND EASTERLY FLOW
DEVELOPING DURING THE DAY. THE INSTABILITY WILL BE LOCATED
FARTHER SOUTH OF THE REGION. WITH THE FRONT STALLING NEAR THE
REGION...SHOWERS REMAIN INTO EARLY NEXT WEEK...BEFORE BECOMING MORE
MINIMAL TUESDAY AS THE FRONT PUSHES FARTHER SOUTH OF THE AREA WITH
MAINLY DRY CONDITIONS RETURNING LATE TUESDAY NIGHT THROUGH NEXT
THURSDAY.

THE AIRMASS WILL STAY MOSTLY AS MARITIME TROPICAL THROUGH THE LONG
TERM BUT COOLER FOR MONDAY AND TUESDAY NEXT WEEK. HIGHS WELL INTO
70S AND INTO LOWER 80S SATURDAY BUT UPPER 60S TO LOWER 70S SUNDAY.
HIGHS LOWER INTO MAINLY THE 60S EARLY NEXT WEEK TRENDING BACK TO
NEAR NORMAL VALUES. LOWS WITHIN THE 60S SATURDAY NIGHT AND WITHIN
THE 50S ON AVERAGE SUNDAY NIGHT THROUGH EARLY NEXT WEEK. THEN THEY
TREND BACK TO NORMAL AS WELL MID TO LATE NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL APPROACH LATE THIS AFTERNOON AND PASS TONIGHT
BEFORE DISSIPATING OFFSHORE ON FRIDAY.

MAINLY VFR LATE THIS AFTERNOON AND EARLY EVENING...WITH THE
EXCEPTION OF PESKY LINGERING STRATUS OVER EASTERN LI AND SE CT
COASTS. THUNDERSTORMS WILL REMAIN ISOLATED TO SCATTERED...WITH
TIMING FOR ANY THUNDERSTORM TO IMPACT THE AIRPORTS THRU 22Z OR 23Z.

THEN SKIES CLEAR TONIGHT AND THROUGH FRIDAY.

SOUTH WINDS SHIFT TO THE NORTH THIS EVENING. NORTHEAST WINDS ARE
EXPECTED FRIDAY MORNING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF
ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.

KLGA FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF
ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.

KEWR FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SEA BREEZE SE FLOW WILL SHIFT THIS EVENING AND
LIGHTEN.

KTEB FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.

KHPN FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.

KISP FCSTER COMMENTS: BECOMING VFR. POSSIBLE LATE DAY SHOWER.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTERNOON-FRI EVENING...VFR. SE WINDS.
.FRI NIGHT-SAT...MORNING MVFR OR LOWER POSSIBLE...THEN VFR.
INCREASING SLY FLOW.
.SAT NIGHT-MON...MVFR OR LOWER IN SHOWERS/TSTMS AT TIMES.
SHIFTING WINDS TO THE E/NE.
.MON...POSSIBLE IMPROVEMENT TO VFR IF SHOWERS/TSTMS MOVE TO THE
SOUTH. E/NE FLOW.
.MON NIGHT-TUE...MAINLY VFR WITH LINGERING SHOWERS POSSIBLE.

&&

.MARINE...
HAVE DROPPED THE SCA ON THE OCEAN WATERS. WITH A WEAKENING COLD
FRONT MOVING IN AND A WEAK PRESSURE GRADIENT SHIFTING IN WITH A
TROUGH...NOT EXPECTING WINDS TO PICK UP TOO MUCH INTO EARLY EVENING.
THERE COULD BE A GUST OR TWO UP TO 25 KT...BUT THINKING THIS LIKELY
WOULD NOT BE A WIDESPREAD CASE. SEAS LIKELY REMAIN JUST BELOW 5 FT
BEFORE SUBSIDING OVERNIGHT. SUB-SCA CONDS THEN CONTINUE INTO FRIDAY
AND FRIDAY NIGHT WITH WINDS REMAINING BELOW 15 KT.

SOUTHERLY FLOW INCREASES SATURDAY AND SATURDAY NIGHT WITH HIGH
PRESSURE MOVING FARTHER OFFSHORE. THE SOUTHERLY FETCH WILL BUILD
SEAS ON THE OCEAN TO 5 FT SATURDAY LATE IN THE DAY. THE OCEAN
SEAS REMAIN WITHIN SCA RANGE...MAINLY 5 TO 7 FT...FOR THE REST OF
THE MARINE FORECAST PERIOD WITH WINDS BEING MORE MARGINAL EXCEPT
FOR WESTERN OCEAN SATURDAY WITH AMBROSE JET LIKELY ENHANCING WINDS
AND THEN AGAIN ON MONDAY...WHEN GUSTS WILL REACH NEAR 25 KT. THE
FLOW SWITCHES TO MORE EASTERLY SUNDAY INTO EARLY NEXT WEEK WHICH
WILL HELP KEEP SWELLS AND HIGHER SEAS WITHIN THE OCEAN FORECAST
WATERS.

&&

.HYDROLOGY...
TSTMS INTO EARLY THIS EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL.
FLASH FLOODING IS NOT OUT OF THE QUESTION...BUT DOES NOT LOOK TO BE
WIDESPREAD. MOST LOCATIONS THAT RECEIVE RAINFALL WITH THESE STORMS
WOULD PROBABLY SEE MINOR URBANIZED/SMALL STREAM FLOODING AT MOST.

THERE WILL BE POTENTIAL FOR AN EXTENDED SIGNIFICANT WIDESPREAD
RAINFALL...MAINLY SUNDAY THROUGH MONDAY WITH A COLD FRONT STALLING
NEAR THE REGION. IT IS DIFFICULT TO SPECIFY EXACT RAINFALL
AMOUNTS...BUT THERE WILL BE POTENTIAL FOR HEAVY RAINFALL ESPECIALLY
SUNDAY AND SUNDAY NIGHT INTO EARLY MONDAY MORNING WHEN PRECIPITABLE
WATERS REACH 1.5 TO 1.75 INCHES. ANY SHOWERS AND THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE AT LEAST MINOR FLOODING
OF URBAN/POOR DRAINAGE AREAS WILL BE A POSSIBILITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC/JM
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JM
AVIATION...PW
MARINE...JC/JM
HYDROLOGY...JC/JM
Hazardous weather outlook, May 28, 11:23 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1223 PM EDT THU MAY 28 2015

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>073-282315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-
1223 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-282315-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1223 PM EDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-CTZ007-008-010>012-NYZ074-075-078>081-
176>179-282315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1223 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 28, 3:03 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT THU MAY 28 2015

NYZ068-282045-
PUTNAM-
403 PM EDT THU MAY 28 2015

...ANOTHER STRONG THUNDERSTORM WILL AFFECT PUTNAM COUNTY...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARMEL...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  LAKE CARMEL...CARMEL AND CARMEL HAMLET AROUND 415 PM EDT.
  BREWSTER AROUND 420 PM EDT.
  DANBURY AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PEACH
LAKE AND PUTNAM LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4151 7353 4137 7354 4134 7383 4149 7387
      4152 7361 4153 7353
TIME...MOT...LOC 2002Z 261DEG 17KT 4143 7376

GOODMAN
Special weather statement, May 28, 3:21 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU MAY 28 2015

CTZ005-006-282100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
421 PM EDT THU MAY 28 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
WEST CENTRAL NEW HAVEN COUNTIES...

AT 420 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEWTOWN...
MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MONROE AROUND 440 PM EDT.
  SHELTON AROUND 445 PM EDT.
  TRUMBULL AROUND 450 PM EDT.
  BRIDGEPORT...STRATFORD...SEYMOUR...ORANGE AND DERBY AROUND 500 PM
EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANSONIA AND OXFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4139 7297 4131 7304 4131 7306 4129 7307
      4128 7309 4126 7309 4125 7315 4124 7314
      4122 7317 4123 7320 4123 7323 4133 7344
      4147 7333 4147 7331 4148 7332 4149 7332
TIME...MOT...LOC 2020Z 298DEG 13KT 4138 7330

MPS
Special weather statement, May 28, 3:33 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT THU MAY 28 2015

CTZ005-NYZ068-070-282115-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
433 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...EASTERN
PUTNAM AND NORTHERN WESTCHESTER COUNTIES...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS OVER BREWSTER...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  RIDGEFIELD AND SCOTTS CORNERS AROUND 455 PM EDT.
  BETHEL AROUND 500 PM EDT.
  GEORGETOWN AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PEACH
LAKE...GOLDEN'S BRIDGE AND PUTNAM LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN CONNECTICUT AND SOUTHEASTERN NEW YORK.

LAT...LON 4134 7335 4123 7348 4118 7354 4118 7355
      4131 7376 4147 7358
TIME...MOT...LOC 2033Z 301DEG 19KT 4135 7362

MPS
Special weather statement, May 28, 3:50 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
450 PM EDT THU MAY 28 2015

NJZ104-NYZ071-073-282115-
EASTERN BERGEN-EASTERN BERGEN-BRONX-SOUTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-BRONX-
450 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERGEN...BRONX...
NEW YORK AND SOUTHERN WESTCHESTER COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS OVER ENGLEWOOD...OR OVER
BERGENFIELD...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...YONKERS...NEW ROCHELLE...HACKENSACK...BERGENFIELD...
PARAMUS...ENGLEWOOD...ORADELL...BRONXVILLE...RIVERDALE...CO-OP
CITY...CARDINAL SPELLMAN HS...CITY ISLAND...MOUNT VERNON...TEANECK...
EASTCHESTER...LODI...DUMONT...NEW MILFORD AND TENAFLY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4087 7391 4088 7391 4088 7393 4087 7394
      4087 7407 4094 7407 4095 7406 4098 7378
      4090 7377 4088 7377 4088 7379 4087 7378
      4087 7380 4088 7380 4088 7382 4087 7382
TIME...MOT...LOC 2049Z 267DEG 14KT 4090 7398

JM
Special weather statement, May 28, 4:16 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT THU MAY 28 2015

CTZ005-009-010-282145-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHERN FAIRFIELD-
516 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND SOUTH
CENTRAL NEW HAVEN COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS OVER TRUMBULL...OR NEAR
BRIDGEPORT...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  TRUMBULL AROUND 520 PM EDT.
  BRIDGEPORT AND STRATFORD AROUND 525 PM EDT.
  FAIRFIELD AND MILFORD CITY (BALANCE) AROUND 530 PM EDT.
  MILFORD AROUND 535 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTON AND WOODMONT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4122 7299 4120 7301 4121 7305 4117 7311
      4115 7310 4115 7314 4116 7314 4116 7317
      4117 7316 4117 7318 4115 7322 4114 7322
      4114 7323 4112 7326 4113 7328 4124 7334
      4133 7321
TIME...MOT...LOC 2116Z 313DEG 21KT 4125 7325

MPS
Special weather statement, May 28, 4:20 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT THU MAY 28 2015

CTZ005-009-NYZ070-282145-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
520 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAIRFIELD AND
NORTHERN WESTCHESTER COUNTIES...

AT 518 PM EDT...A STRONG THUNDERSTORM WAS OVER RIDGEFIELD...OR 9
MILES NORTH OF NEW CANAAN...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  GEORGETOWN AND SCOTTS CORNERS AROUND 535 PM EDT.
  STAMFORD AROUND 540 PM EDT.
  NORWALK...NEW CANAAN...WESTPORT...DARIEN AND WILTON AROUND 545 PM
EDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4126 7334 4118 7331 4106 7353 4129 7358
      4130 7349
TIME...MOT...LOC 2118Z 320DEG 9KT 4127 7354

MPS

The radar

The Brookhaven radar (KOKX), 73 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Westchester

When
May 28, 4:26 PM EST
Where
Westchester County, 1.04 mi E of South Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.270, -73.550

A tree was reported down on Spring Street in South Salem.

Thunderstorm Wind, Westchester

When
May 28, 4:31 PM EST
Where
Westchester County, 2.07 mi N of Vista
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.230, -73.520

A tree was reported down on Smith Ridge Road in Lewisboro.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582161, 582162.